MAUDE Adverse Event Report: ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 2-0 G/W; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 2-0 G/W; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number PXX52
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: lot of the product.Ac7966.Surgical procedure performed.Diaphragmatic plication by thoracoscopy.Patient demographics.(b)(6), male, (b)(6) year.Was there any damage / consequence to the patient due to the problem with the suture? no.Was there a surgical delay due to the problem with the suture? yes, 20 min.Does the hcp consider that the delay could have caused death / serious injury / harm / consequence to the patient? if yes, explain the risk assessed by the doctor.If the suture had been left, it could have caused recurrence of the problem and/or complication; that's why it was changed to suture "ceroa" what is the current state of the patient? discharged.Name and full address of the clinic / hospital that reports.(b)(6).Will the product be able to be recovered for analysis? no, the suture was discarded after the rupture.
 
Event or Problem Description
It was reported that the patient underwent diaphragmatic plication by thoracoscopy procedure on (b)(6) 2019 and suture was used.The doctor was suturing the diaphragmatic wall, when the suture began to disengage and finally broke.A new suture was used to continue the procedure, which was delayed by 20 minutes.There were no patient consequences were reported.The patient has been discharged.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device ac7966 number, and no non-conformances were identified.

Brand Name
ETHIBOND EXCEL SUTURE 30"(75CM) 2-0 G/W
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8689882
Report Number2210968-2019-82637
Device Sequence Number19313904
Product Code GAT
UDI-Device Identifier10705031049338
UDI-Public10705031049338
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue NumberPXX52
Device Lot NumberAC7966
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer06/21/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date06/21/2019
Patient Sequence Number1
Patient Age1 YR